Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS Gray, ME

January 23, 2016

NWS Gray, ME issued this small craft advisory at Jan 23, 2016, 3:03 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2016, 3:03 PM EST (20:03 UTC)
Expired
Jan 24, 2016, 11:19 AM EST
In force
20 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 2:51 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 23, 2:51 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
251 PM EST SAT JAN 23 2016

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED ACROSS NORTHERN NEW ENGLAND
THROUGH THE REST OF THIS WEEKEND AS A STRONG STORM SYSTEM PASSES
SOUTH OF THE REGION. A WEAK TROUGH WILL MOVE INTO THE REGION
SUNDAY NIGHT WITH A FEW SNOW SHOWERS EXPECTED IN THE MOUNTAINS. A
QUIET AND SEASONABLE DAY ON MONDAY WILL BE FOLLOWED BY A TROUGH
APPROACHING FROM THE GREAT LAKES TUESDAY WITH A CHANCE OF RAIN AND
SNOW SHOWERS. COLDER AND DRIER AIR WILL RETURN TO THE REGION BY
THE MIDDLE OF NEXT WEEK BEHIND THE TROUGH AND CONTINUE THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS CONTINUE TO SHOW THE CENTER OF THE MID ATLANTIC STORM
PASSING WELL SOUTH OF OUR CWA TONIGHT. BEING ON THE EXTREME
NORTHERN FRINGE THE VEIL OF HIGH CLOUDS OVER THE AREA WILL
CONTINUE THROUGH MOST OF THE NIGHT. A VERY DRY LOW-MID LEVEL FLOW
BEING WITNESSED BY THE VERY LOW SURFACE DEWPOINTS WILL PREVENT
ANY BANDS OF SNOW REACHING AS FAR NORTH AS SOUTHERN NH OR EXTREME
SOUTHWEST COASTAL ME. MODELS ALSO AGREE ON AREA OF MEASURABLE SNOW
REMAINING JUST OFF THE ME/NH COAST. TEMPS WILL NOT FALL TOO FAR
FROM CURRENT LEVELS DUE TO THE GUSTY WINDS CAUSING SIGNIFICANT
MIXING. USED A BLENDING OF MODELS WHICH SEEMED BEST FOR OVERNIGHT
LOWS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A PROGRESSIVE RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE
AREA SUNDAY BRINGING A MOSTLY SUNNY START BUT CLOUDS WILL
OVERSPREAD THE AREA IN THE AFTERNOON AS A FAST MOVING CLIPPER
APPROACHES FROM THE NORTHWEST. SUNDAY EVENING THE CLIPPER MOVES
THROUGH THE AREA WITH A FEW SNOW SHOWERS IN THE MOUNTAINS BUT WILL
COME THROUGH DRY ELSEWHERE. TOWARD MONDAY MORNING THE SYSTEM WILL
BE WELL OFF THE COAST WITH CLEARING EXPECTED.

TEMPERATURES SUNDAY WILL BE ABOUT 10-15 DEGREES WARMER REACHING
NEAR SEASONAL HIGHS. OVERNIGHT LOWS WILL BE IN THE SINGLE NUMBERS
IN THE MOUNTAINS AND TEENS ELSEWHERE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE GRADIENT FINALLY RELAXES ON MONDAY WITH A MODERATING TREND
BEGINNING. SOUTHERN NEW HAMPSHIRE AND COASTAL ME/NH WILL FINALLY
CLIMB TO NEAR OR ABOVE 32 DEGREES...WHICH...WITHOUT WIND...WILL
FEEL RATHER BALMY.

THIS MODERATION TREND IN TEMPERATURES CONTINUES ON TUESDAY AS A
WEAK AND REALTIVELY MOISTURE STARVED TROUGH APPROACHES FROM THE
WEST. A SOUTHWEST FLOW WILL DEVELOP BRINGING A FEW SCATTERED SNOW
SHOWERS TO THE NORTHERN MOUNTAINS. ENOUGH WARM AIR WILL ENTRAIN
INTO THE SYSTEM TO ALLOW FOR RAIN SHOWERS TUESDAY NIGHT OVER
SOUTHERN AREAS.

STRONG COLD AIR ADVECTION RETURNS ON WEDNESDAY AS HIGH PRESSURE
BUILDS IN FROM THE MIDWEST AS TEMPERATURES PLUMET ACROSS THE
REGION. THIS WILL BE SHORT LIVED AS ANOTHER WEAK SYSTEM PASSES BY
TO OUR NORTH ON THURSDAY. A WEAK COLD FRONT WILL CROSS NEW ENGLAND
BY FRIDAY. THERAFTER...A FAST MOVING CLIPPER TYPE SYSTEM WILL
MOVE THROUGH CENTRAL AREAS OF ME/NH.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...VFR CONDITIONS TONIGHT THROUGH SUN NIGHT.

LONG TERM...CONDITIONS MAY BRIEFLY FALL TO MVFR AND IFR CONDITIONS
WITH THE APPROACHING TROUGH ON TUESDAY AND TUESDAY NIGHT.

&&

.MARINE...
SHORT TERM...
NORTH TO NORTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THIS
AFTERNOON INTO SUN MORNING. GALE WARNINGS CONTINUE FOR THE OUTER
WATERS. IN THE BAYS GALES WERE LOWERED TO SCA AS THE BAND OF
STRONGEST WINDS WILL REMAIN OVER THE OUTER WATERS.

THE COMBINATION OF THE VERY COLD TEMPERATURES AND STRONG WINDS
WILL ALLOW FREEZING SPRAY TO DEVELOP WITH SOME MODERATE FREEZING
SPRAY EXPECTED. THUS A FREEZING SPREAY ADVISORY HAS BEEN ISSUED.

LONG TERM...SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AS THE
GRADIENT INCREASES FROM THE SOUTHWEST. WINDS WILL SWITCH TO THE
WEST AND REMAIN VERY GUSTY THROUGH WEDNESDAY AS COLD AIR ADVECTION
BEGINS AND WINDS BECOME ALIGNED THROUGH A DEEP LAYER.

&&

.TIDES/COASTAL FLOODING...
WAVE ACTION SLOWLY BUILDS THIS EVENING INTO SUNDAY MORNING.
ASTRONOMICAL HIGH TIDE WILL BE AROUND 9.5 FT TONIGHT AS NORTH TO NORTHEAST
WINDS CONTINUE AND NEARSHORE WAVES REACH ABOUT 8 FEET. ESTOFS IS
ESTIMATING BETWEEN A HALF A FOOT AND A FOOT OF STORM SURGE WHICH
WOULD BRING THE STORM TIDE TO AROUND 10.0-11.0 FEET IN HAMPTON. AT
THIS TIME THAT WOULD PROBABLY NOT BE HIGH ENOUGH TO CAUSE ANY
ISSUES. WE WILL CONTINUE TO MONITOR THE PROGRESSION OF OUR LATEST
NOR'EASTER WELL SOUTH OF OUR COASTAL WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SUNDAY FOR ANZ151-153.
     FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR ANZ150>154.
     GALE WARNING UNTIL NOON EST SUNDAY FOR ANZ150-152-154.

&&

SYNOPSIS...MARINE
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...CANNON
AVIATION...MARINE
MARINE...CANNON/MARINE
Hazardous weather outlook, Jan 23, 2:58 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
258 PM EST SAT JAN 23 2016

MEZ007>009-012>014-018>022-024>028-NHZ001>013-015-242000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
258 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ151-153-242000-
PENOBSCOT BAY-CASCO BAY-
258 PM EST SAT JAN 23 2016

...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150-152-154-242000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
258 PM EST SAT JAN 23 2016

...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ023-NHZ014-242000-
COASTAL YORK-COASTAL ROCKINGHAM-
258 PM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF ASTRONOMICALLY HIGH TIDES AND BUILDING SEAS
FROM AN OFFSHORE LOW PRESSURE SYSTEM MAY BE ENOUGH TO PRODUCE SOME
MINOR SPLASH-OVER ALONG THE COAST OF SOUTHWEST MAINE AND NEW
HAMPSHIRE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR SPLASH-OVER MAY OCCUR NEAR THE TIME OF THE LATE MORNING HIGH
TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:03 PM ESTHeavy Freezing Spray AdvisoryGYX16 hr
Jan 23, 4:38 PM ESTCoastal Flood StatementGYXYork11 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.